Alert archive / New Mexico / Winter Storm Warnings in 2012
Winter Storm Warning 4, NWS El Paso, TX
NWS El Paso, TX issued this winter storm warning at Mar 19, 2012, 5:57 AM MDT for Hidalgo County, New Mexico. It took effect at Mar 19, 2012, 9:00 AM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2012, 5:57 AM MDT (11:57 UTC)
- In effect from
- Mar 19, 2012, 9:00 AM MDT
- Expired
- Mar 20, 2012, 12:00 AM MDT
- In force
- 15 hr
- Issued by
- NWS El Paso, TX
County Hidalgo County, NM
The radar
The Tucson radar (KEMX), 181 km from the middle of the area, began a volume at 11:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 12.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2672 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
339 WWUS44 KEPZ 191157 WSWEPZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 557 AM MDT MON MAR 19 2012 ...WINTER STORM TO SPREAD MODERATE SNOWFALL TO THE MOUNTAINS AND WESTERN LOWLANDS OF SOUTHERN NEW MEXICO... .A PACIFIC STORM MOVING INTO THE AREA WILL GENERATE GUSTY WINDS AND MOUNTAIN SNOW ACROSS THE GILA AND THE SACRAMENTO MOUNTAINS...AND THE LOWLANDS OF SOUTHWESTERN NEW MEXICO THROUGH LATE TONIGHT. MIXED RAIN AND SNOW WILL DEVELOP BELOW 5000 FEET LATER THIS MORNING...WITH ALL SNOW ABOVE 5000 FEET. WINDS WILL ALSO INCREASE TO 20 TO 30 MPH THIS AFTERNOON...LIKELY CAUSING SOME BLOWING SNOW AT HIGHER ELEVATIONS. NMZ401-402-191800- /O.CAN.KEPZ.WS.W.0003.000000T0000Z-120320T1200Z/ /O.EXB.KEPZ.WW.Y.0005.000000T0000Z-120320T0600Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD 557 AM MDT MON MAR 19 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE WINTER STORM WARNING HAS BEEN CANCELLED. * EVENT: SNOW SHOWERS GENERATING SNOW AMOUNTS OF 3 TO 6 INCHES...HIGHEST ABOVE 7000 FEET. * TIMING: OCCASIONAL SNOW SHOWERS THIS MORNING BECOMING MORE NUMEROUS IN THE AFTERNOON. SNOW SHOULD END BY AROUND MIDNIGHT. * IMPACT: MODERATE SNOW WITH STRONG WINDS AND BLOWING SNOW WILL RESULT IN HAZARDOUS DRIVING CONDITIONS WITHIN THE AFFECTED AREA. ROADS MAY BECOME SLIPPERY AND VISIBILITIES MAY BE REDUCED TO LESS THAN A MILE IN HEAVY SNOW. * WINDS: WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON AND DIMINISH TO 15 MPH THIS EVENING. * SNOW LEVELS: AROUND 5000 FEET...WITH MIXED RAIN AND SNOW BELOW THIS LEVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NMZ406-191800- /O.NEW.KEPZ.WS.W.0004.120319T1500Z-120320T0600Z/ UPLANDS OF THE BOOTHEEL- INCLUDING THE CITY OF...CLOVERDALE 557 AM MDT MON MAR 19 2012 ...WINTER STORM WARNING IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT. * EVENT: SNOW SHOWERS GENERATING SNOW AMOUNTS OF 3 TO 5 INCHES. * TIMING: OCCASIONAL SNOW SHOWERS THIS MORNING BECOMING MORE NUMEROUS IN THE AFTERNOON. SNOW SHOULD END BY AROUND MIDNIGHT. * IMPACT: HEAVY SNOW WITH STRONG WINDS AND BLOWING SNOW WILL RESULT IN HAZARDOUS DRIVING CONDITIONS WITHIN THE AFFECTED AREA. ROADS MAY BECOME SLIPPERY AND VISIBILITIES MAY BE REDUCED TO LESS THAN A MILE IN HEAVY SNOW. * WINDS: WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON AND DIMINISH TO 15 MPH THIS EVENING. * SNOW LEVELS: AROUND 5000 FEET...WITH MIXED RAIN AND SNOW BELOW THIS LEVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NMZ404-405-407-191800- /O.EXB.KEPZ.WW.Y.0005.120319T1500Z-120320T0600Z/ SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN- INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...DEMING...COLUMBUS 557 AM MDT MON MAR 19 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT. * EVENT: SNOW SHOWERS GENERATING SNOW AMOUNTS OF 1 TO 3 INCHES IS POSSIBLE. * TIMING: OCCASIONAL RAIN AND SNOW SHOWERS THIS MORNING BECOMING MORE NUMEROUS IN THE AFTERNOON. SHOWERS SHOULD END BY AROUND MIDNIGHT. * IMPACT: MODERATE SNOW WITH GUSTY WINDS AND BLOWING SNOW WILL RESULT IN HAZARDOUS DRIVING CONDITIONS WITHIN THE AFFECTED AREA. ROADS MAY BECOME SLIPPERY AND VISIBILITIES MAY BE REDUCED TO LESS THAN A MILE IN SNOW. * WINDS: WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON AND DIMINISH TO 15 MPH THIS EVENING. * SNOW LEVELS: AROUND 5000 FEET WITH MIXED RAIN AND SNOW BELOW THIS LEVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NMZ414-415-191800- /O.EXT.KEPZ.WW.Y.0005.000000T0000Z-120320T1200Z/ WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON... CLOUDCROFT...SUNSPOT...APACHE SUMMIT 557 AM MDT MON MAR 19 2012 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM MDT TUESDAY... * EVENT: SNOW SHOWERS GENERATING SNOW AMOUNTS OF 3 TO 5 INCHES ARE POSSIBLE FOR THE SOUTHERN SACRAMENTO MOUNTAINS THROUGH TUESDAY MORNING. * TIMING: OCCASIONAL SNOW SHOWERS THIS MORNING BECOMING MORE NUMEROUS THIS AFTERNOON. * IMPACT: HEAVY SNOW WITH STRONG WINDS AND BLOWING SNOW WILL RESULT IN HAZARDOUS DRIVING CONDITIONS WITHIN THE AFFECTED AREA. ROADS MAY BECOME SLIPPERY AND VISIBILITIES MAY BE REDUCED TO LESS THAN A MILE IN HEAVY SNOW. * WINDS: WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON AND DIMINISH TO 15 MPH THIS EVENING. * SNOW LEVELS: AROUND 5000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ HEFNER
1 follow-up statement
918 WWUS44 KEPZ 191809 WSWEPZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1209 PM MDT MON MAR 19 2012 ...WINTER STORM TO SPREAD MODERATE SNOWFALL TO THE MOUNTAINS AND WESTERN LOWLANDS OF SOUTHERN NEW MEXICO... .A PACIFIC STORM MOVING INTO THE AREA WILL GENERATE GUSTY WINDS AND MOUNTAIN SNOW ACROSS THE GILA AND THE SACRAMENTO MOUNTAINS... AND THE LOWLANDS OF SOUTHWESTERN NEW MEXICO THROUGH LATE TONIGHT. MIXED RAIN AND SNOW WILL CONTINUE BELOW 5000 FEET LATER THIS AFTERNOON...WITH ALL SNOW ABOVE 5000 FEET. WINDS WILL ALSO INCREASE TO 20 TO 30 MPH THIS AFTERNOON...LIKELY CAUSING SOME BLOWING SNOW AT HIGHER ELEVATIONS. NMZ406-200600- /O.CON.KEPZ.WS.W.0004.000000T0000Z-120320T0600Z/ UPLANDS OF THE BOOTHEEL- INCLUDING THE CITY OF...CLOVERDALE 1209 PM MDT MON MAR 19 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * EVENT: SNOW SHOWERS GENERATING SNOW AMOUNTS OF 3 TO 5 INCHES. * TIMING: OCCASIONAL SNOW SHOWERS THIS MORNING BECOMING MORE NUMEROUS IN THE AFTERNOON. SNOW SHOULD END BY AROUND MIDNIGHT. * IMPACT: HEAVY SNOW WITH STRONG WINDS AND BLOWING SNOW WILL RESULT IN HAZARDOUS DRIVING CONDITIONS WITHIN THE AFFECTED AREA. ROADS MAY BECOME SLIPPERY AND VISIBILITIES MAY BE REDUCED TO LESS THAN A MILE IN HEAVY SNOW. * WINDS: WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON AND DIMINISH TO 15 MPH THIS EVENING. * SNOW LEVELS: AROUND 5000 FEET...WITH MIXED RAIN AND SNOW BELOW THIS LEVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NMZ401-402-404-405-407-200600- /O.CON.KEPZ.WW.Y.0005.000000T0000Z-120320T0600Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- SOUTHWEST DESERT/MIMBRES BASIN- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...DEMING...COLUMBUS 1209 PM MDT MON MAR 19 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * EVENT: SNOW SHOWERS GENERATING SNOW AMOUNTS OF 1 TO 2 INCHES IS POSSIBLE. * TIMING: OCCASIONAL RAIN AND SNOW SHOWERS THIS AFTERNOON. SHOWERS SHOULD END BY AROUND MIDNIGHT. * IMPACT: MODERATE SNOW WITH GUSTY WINDS AND BLOWING SNOW WILL RESULT IN HAZARDOUS DRIVING CONDITIONS WITHIN THE AFFECTED AREA. ROADS MAY BECOME SLIPPERY AND VISIBILITIES MAY BE REDUCED TO LESS THAN A MILE IN SNOW. * WINDS: WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON AND DIMINISH TO 15 MPH THIS EVENING. * SNOW LEVELS: AROUND 5000 FEET WITH MIXED RAIN AND SNOW BELOW THIS LEVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NMZ414-415-200700- /O.CON.KEPZ.WW.Y.0005.000000T0000Z-120320T1200Z/ WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- INCLUDING THE CITIES OF...MESCALERO...MOUNTAIN PARK...TIMBERON... CLOUDCROFT...SUNSPOT...APACHE SUMMIT 1209 PM MDT MON MAR 19 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY. * EVENT: SNOW SHOWERS GENERATING SNOW AMOUNTS OF 3 TO 5 INCHES. * TIMING: OCCASIONAL SNOW SHOWERS THIS AFTERNOON. * IMPACT: HEAVY SNOW WITH STRONG WINDS AND BLOWING SNOW WILL RESULT IN HAZARDOUS DRIVING CONDITIONS WITHIN THE AFFECTED AREA. ROADS MAY BECOME SLIPPERY AND VISIBILITIES MAY BE REDUCED TO LESS THAN A MILE IN HEAVY SNOW. * WINDS: WINDS WILL INCREASE TO 20 TO 30 MPH THIS AFTERNOON AND DIMINISH TO 15 MPH THIS EVENING. * SNOW LEVELS: AROUND 5000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this winter storm warning went out at Mar 19, 4:56 AM MDT, 1 hour 1 minute earlier.
Area forecast discussion, Mar 19, 4:56 AM MDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
456 AM MDT MON MAR 19 2012
.SYNOPSIS...
WINTER STORM OVER THE DESERT SOUTHWEST WILL CONTINUE TODAY AND
TONIGHT WITH COOLER TEMPERATURES SWEEPING INTO THE AREA. SHOWERS
WILL INCREASE IN ACTIVITY THROUGHOUT THIS MORNING AND AFTERNOON.
SNOW LEVELS CURRENTLY ARE AROUND 5000 FEET AND MAY LOWER SOME
MORE...ESPECIALLY WEST TOWARDS THE ARIZONA BORDER. SOME MODERATE
SNOWFALL IS STILL EXPECTED OVER THE GILA REGION...SACRAMENTO
MOUNTAINS...AND THE BOOTHEEL AND FAR SOUTHWEST NEW MEXICO. 3 TO 6
INCHES OF SNOW IS FORECAST FOR THE MOUNTAINS...WHILE 2 TO 4 INCHES
ARE EXPECTED OVER THE WESTERN LOWLANDS. THE STORM WILL DIMINISH
OVERNIGHT AND AND BE EAST OF THE AREA TUESDAY MORNING. TEMPERATURES
TUESDAY WILL ONCE AGAIN BE WELL BELOW NORMAL. DRY SOUTHWEST FLOW
ALOFT BEGINS TO DEVELOP WEDNESDAY AND WILL INCREASE INTO THE
WEEKEND. HIGHS BY THURSDAY SHOULD BE BACK AROUND NORMAL AND THEN
WELL ABOVE NORMAL FOR THE WEEKEND.
&&
.DISCUSSION...
WINTER STORM SYSTEM STILL IMPACTING THE AREA. UPPER TROUGH OVER THE
GREAT BASIN WITH MAIN UPPER LOW OVER WYOMING. FIRST SHOT OUT OF THE
TROUGH CAME THROUGH LAST NIGHT WITH DISAPPOINTING RESULTS...ONLY
SOME LIGHT RAIN SHOWERS THROUGHOUT THE CWA. NAM/GFS IN FAIR
AGREEMENT WITH A SECOND SHOT COMING IN LATE THIS MORNING INTO MUCH
OF TONIGHT. THIS SHOT APPEARS TO BE FROM MOISTURE AND VORT CENTER
ORGANIZING OVER WESTERN AND NORTHERN ARIZONA. BOTH MODELS WERE
HINTING AT THIS YESTERDAY AND CONTINUE THIS SOLUTION WITH THE LATEST
RUN. SO HAVE ADJUSTED ADV/WARNINGS ACCORDINGLY. SOME SNOW STILL
LIKELY OVER THE GILA BUT HAVE BACKED THE WARNING DOWN TO AN
ADVISORY. VORT CENTER LOOKS LIKE IT WILL BE FOCUSING MOST OF THE
PRECIP OVER THE SOUTHERN ZONES TODAY AND TONIGHT. DECENT PW'S AND
ASSOCIATED QPF WITH THIS SO WILL PUT SNOW ADV OUT FOR SOUTHWESTERN
LOWLANDS AS SHOWERS SHOULD AT LEAST BE INTERMITTENTLY SNOW. FOR THE
HIGHLANDS OF THE BOOTHEEL HAVE ISSUED A WINTER STORM WARNING AS THE
HIGHER ELEVATIONS SHOULD BE ALMOST ALL SNOW. MOST ACCUMULATING
SNOW/RAIN SHOULD BE DONE BY AROUND MIDNIGHT TONIGHT...THOUGH SOME
LIGHT SNOW/RAIN COULD CONTINUE INTO TUESDAY MORNING OVER THE SAC
MOUNTAINS AND MAYBE HUDSPETH COUNTY. HIGH TEMPERATURES TODAY AND
TUESDAY WILL RUN ABOUT 15 TO 20 DEGREES BELOW NORMAL...AND ABOUT 30
TO 35 DEGREES COLDER THAN JUST TWO DAYS AGO.
UPPER TROUGH WILL BE INTO THE TEXAS PANHANDLE BY TUESDAY AFTERNOON
AND UPPER RIDGE WILL GRADUALLY BUILD OVER THE DESERT SOUTHWEST
TUESDAY NIGHT AND WEDNESDAY. TEMPERATURES WILL BEGIN TO WARM SOME
WEDNESDAY AND THEN THE WARMING WILL SPEED UP THURSDAY AND BEYOND AS
SOUTHWEST FLOW ALOFT AND AT THE SURFACE INCREASES. HIGHS THURSDAY
WILL REACH BACK TO NEAR NORMAL AND THEN WELL ABOVE NORMAL FOR THE
WEEKEND.
&&
AVIATION...VALID 19/12Z-20/12Z.
BKN/OVC120 OVC200 LAYERS TO 350. ISOLATED -SHRA BKN080 BELOW 5000
FEET. ISOLATED 3-5SM -SHSN CIGS AOB020 AREAS ABOVE 5000 FEET.
DVLPG AFTER 16Z...BKN/OVC100 SCATTERED/NUMEROUS -SHRA OVC070 BELOW
4800 FEET. SCATTERED/NUMEROUS 5SM -SHSN CIGS BLO020 ABOVE 4800 FEET
WITH ISOLATED 1SM SHSN.
ADDNLY INCREASING AFTER 18Z..SURFACE WINDS WEST 18-25 KTS...
DIMINISHING NORTHWEST 10-15 KTS AFT 00Z.
&&
.FIRE WEATHER...
LARGE COLD UPPER TROUGH OVER THE GREAT BASIN AND DESERT SOUTHWEST
WILL CONTINUE TO PRODUCE SHOWERS TODAY AND TONIGHT AS DISTURBANCES
MOVE OUT OF TROUGH OVER THE FIRE ZONES. SHOWERS ARE POSSIBLE ALL
AREAS BUT ESPECIALLY FROM ABOUT DEMING WEST. SHOWERS IN THIS AREA
WILL TURN AT LEAST TO OCCASIONAL SNOW WITH 1 TO 3 INCHES POSSIBLE
OVER THE LOWLANDS AND 3 TO 6 INCHES POSSIBLE OVER THE HIGHER TERRAIN
AND MOUNTAINS. SNOW WILL ALSO FALL OVER THE SACRAMENTO MOUNTAINS...
MAINLY THE WEST SLOPES TO THE RIDGELINE...WHERE 3 TO 6 INCHES ARE
ALSO EXPECTED. WINDS AGAIN TODAY WILL BE IN THE 20 TO 30 MPH RANGE
BUT OBVIOUSLY THE INCREASE IN RH AND/OR PCPN WILL EASE THE FIRE
CONDITIONS. HIGH TEMPERATURES TODAY AND TUESDAY WILL RUN ABOUT 15 TO
20 DEGREES BELOW NORMAL.
THE TROUGH WILL MOVE TO THE EAST TUESDAY AND THE SHOWERS SHOULD END
LATER TUESDAY MORNING. DRY SOUTHWEST FLOW ALOFT WILL DEVELOP AND
PERSIST INTO THE WEEKEND. TEMPERATURES WILL WARM BACK TO NORMAL BY
THURSDAY AND THEN WELL ABOVE NORMAL FOR THE WEEKEND. NO SIGNIFICANT
WINDS ARE EXPECTED UNTIL MAYBE SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 54 35 50 34 61 / 40 60 10 0 0
SIERRA BLANCA 51 30 42 31 57 / 30 50 10 0 0
LAS CRUCES 51 31 50 30 60 / 60 60 10 0 0
ALAMOGORDO 49 30 48 27 57 / 60 60 10 10 0
CLOUDCROFT 29 18 28 14 41 / 60 60 20 10 0
TRUTH OR CONSEQUENCES 47 29 49 27 61 / 60 40 10 0 0
SILVER CITY 35 25 38 23 50 / 70 30 10 0 0
DEMING 48 30 46 27 58 / 70 70 10 0 0
LORDSBURG 45 27 45 26 57 / 70 40 10 0 0
WEST EL PASO METRO 52 32 49 34 60 / 40 60 10 0 0
DELL CITY 55 31 48 30 58 / 30 40 20 10 0
FORT HANCOCK 61 36 53 34 64 / 30 60 10 0 0
LOMA LINDA 47 29 43 24 55 / 30 60 10 0 0
FABENS 55 35 49 34 61 / 30 60 10 0 0
SANTA TERESA 53 30 50 28 60 / 50 60 10 0 0
WHITE SANDS HQ 49 35 49 35 57 / 60 60 10 0 0
JORNADA RANGE 48 24 50 22 58 / 60 60 10 0 0
HATCH 47 27 50 26 58 / 60 60 10 0 0
COLUMBUS 47 31 46 30 56 / 70 70 10 0 0
OROGRANDE 51 34 47 30 60 / 60 60 10 0 0
MAYHILL 34 23 34 18 44 / 40 60 20 10 0
MESCALERO 37 22 36 19 47 / 60 60 20 10 0
TIMBERON 37 18 34 12 44 / 50 60 20 10 0
WINSTON 37 23 44 21 54 / 70 20 10 0 0
HILLSBORO 38 27 44 25 54 / 60 40 10 0 0
SPACEPORT 47 26 49 28 58 / 60 50 10 0 0
LAKE ROBERTS 37 18 42 17 52 / 70 30 10 0 0
HURLEY 37 26 42 21 51 / 70 40 10 0 0
CLIFF 41 22 47 20 57 / 70 30 10 0 0
MULE CREEK 36 17 45 14 55 / 70 30 10 0 0
FAYWOOD 38 27 45 23 53 / 70 50 10 0 0
ANIMAS 46 27 45 23 59 / 70 70 10 0 0
HACHITA 46 27 48 21 59 / 70 70 10 0 0
ANTELOPE WELLS 47 27 49 25 62 / 70 70 10 0 0
CLOVERDALE 39 25 42 23 56 / 70 70 10 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT MDT
TONIGHT FOR NMZ404-405-407.
WINTER STORM WARNING FROM 9 AM THIS MORNING TO MIDNIGHT MDT
TONIGHT FOR NMZ406.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR NMZ401-
402.
WINTER WEATHER ADVISORY UNTIL 6 AM MDT TUESDAY FOR NMZ414-415.
TX...NONE.
&&
17 HEFNERHazardous weather outlook, Mar 18, 6:09 AM MDT, 23 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 609 AM MDT SUN MAR 18 2012 NMZ401>417-TXZ418>424-191415- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 609 AM MDT SUN MAR 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. HIGH WIND WARNING...WINDS THIS AFTERNOON OF 35 TO 50 MPH WITH GUSTS TO NEAR 60 MPH. WINDS WILL DIMINISH BY EARLY EVENING. BLOWING DUST ADVISORY...DENSE BLOWING DUST THIS AFTERNOON ACROSS DESERT AREAS WITH VISIBILITIES OCCASIONALLY LESS THAN 1 MILE. WINTER STORM WARNING...FOR MUCH OF THE GILA WILDERNESS. AREAS OF HEAVY SNOW WITH 6 TO 1O INCHES ABOVE 7000 FEET...AND 3 TO 6 INCHES BELOW 7000 FEET...ALL BY MONDAY MORNING. WINTER WEATHER ADVISORY...FOR THE SACRAMENTO MOUNTAINS WITH 3 TO 5 INCHES BY MONDAY MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WINDY AGAIN MONDAY WITH WINDS OF 20 TO 30 MPH. MUCH COOLER TEMPERATURES MONDAY AND TUESDAY WITH SOME LIGHT RAIN AND SNOW SHOWERS CONTINUING INTO TUESDAY MORNING. NO OTHER HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HEFNER
Nearby
Winter Storm Warnings in New Mexico, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.